Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 55, NWS Amarillo, TX

July 2, 1995Carson County, Texas

NWS Amarillo, TX issued this tornado warning at Jul 2, 1995, 8:45 PM CDT for Carson County, Texas. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1995, 8:45 PM CDT (01:45 UTC)
Expired
Jul 2, 1995, 9:15 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Carson County, TX

The radar

The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 030146
TORAMA
TXC065-030215-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT SUN JUL 2 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  915 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...CARSON COUNTY
 
AT 844 PM CDT...SPOTTERS REPORT A TORNADO 8 MILES NORTH OF PANHANDLE
MOVING SOUTHEAST AT 20 MPH. PEOPLE BETWEEN PANHANDLE AND WHITE DEER
SHOULD SEEK SHELTER NOW.
 
 
IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO.  SEEK SHELTER
IMMEDIATELY IN NEARBY REINFORCED BUILDINGS.  AS A LAST RESORT...
FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 2, 8:34 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 2, 8:34 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT SUN JUL 02 1995

SURFACE TROUGH TO AFFECT PNHDLS DURING THE NEXT TWO DAYS.  AT THE
SAME TIME SHWVS TO MOV>E THROUGH THE AREA.  INSTABILITY PEAKS THROUGH
MONDAY AND SHIFTS EASTWARD.  CHC OF THUNDERSTORMS WILL CONTINUE.
GRIDDED DATA SHOWS A JET BUILDING TOWARD AREA THROUGH TUESDAY.

.AMA...NONE
.OK...NONE

WYNNE

In the hours before

Special weather statement, Jul 2, 6:40 PM CDT, 2 hours 5 minutes before
TXZ002-030000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT SUN JUL 2 1995

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
SEVERE THUNDERSTORM WARNING FOR SHERMAN COUNTY AT 0635 PM CDT.

DOPPLER RADAR INDICATES THAT THE STORM HAS WEAKENED
CONSIDERABLY.  SHOWERS AND HEAVY RAINFALL WILL CONTINUE OVER
SHERMAN COUNTY FOR THE NEXT HALF HOUR.

COPLEY
Special weather statement, Jul 2, 6:42 PM CDT, 2 hours 3 minutes before
TXZ002-030000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT SUN JUL 2 1995

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
SEVERE THUNDERSTORM WARNING FOR SHERMAN0 COUNTY AT 0635 PM CDT.

DOPPLER RADAR INDICATES THAT THE STORM HAS WEAKENED
CONSIDERABLY.  SHOWERS AND HEAVY RAINFALL WILL CONTINUE OVER
SHERMAN COUNTY FOR THE NEXT HALF HOUR.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:07 PM CDTSevere Thunderstorm WarningAMAMoore53 min
Jul 2, 7:17 PM CDTSevere Thunderstorm WarningAMABriscoe43 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson29 min
Jul 2, 8:16 PM CDTSevere Thunderstorm WarningAMACarson59 min
Jul 2, 9:15 PM CDTTornado WarningAMACarson45 min
Jul 2, 10:00 PM CDTSevere Thunderstorm WarningAMACarson, Gray60 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.